Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


want to take a break
Oct 8, 2005

i have been takingn ARV for a year now. i have developed very bad side effect of lipodystrophy. big bust and small butocks. skinny arms and chicken legs. when i consulted my doctor he changed my regime from trimune 40 to duovir ie, nevirapine and azt. i have been having breath problems, feeling like am sick and in general not feeling quite well. i am however able to go to work. i want to take a break. will the break build resistance?

Response from Dr. Wohl

It sounds like you may be having side effects related to your new regimen. I would be sure to check in with your doctor so that she/he can examine you and perhpas check your blood to see if there are any major adverse effects occuring. If not, it could be your symptoms may resolve as you get more accustomed to the new regimen.

If it turns out that you are not tolerating the new regimen, stopping it all at once should not lead to drug resistance. Resistance typically ally occurs when relatively low levels of the drug are permitted to be present over a period of time (days to weeks).

A greater risk of stopping the medications is progression of your HIV. If your CD4 cell count is not extremely low you may be able to take a rest of a few months. If your CD4 cell count is less than 200, I would be worried about you being off of medications and would seek out any available alternatives.

DW



Previous
Rage
Next
New to all this....

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement